MAUDE Adverse Event Report: SPECTRANETICS ANGIOSCULPT PTA SCORING BALLOON CATHETER (OTW); CATHETER, PERCUTANEOUS, CUTTING/SCORING

SPECTRANETICS ANGIOSCULPT PTA SCORING BALLOON CATHETER (OTW); CATHETER, PERCUTANEOUS, CUTTING/SCORING
Model Number 2249-60200
Medical Device Problem Codes Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Injury (2348)
Date of Event 09/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
During use, the angiosculpt device was inflated above rbp and during withdrawal, the device separated in two pieces.Additional intervention was required to remove the distal portion of the device, resulting in a prolonged procedure.No piece of the angiosculpt device was retained in the patient.The distal portion of the angiosculpt device was returned intact to a 0.014" guide wire.This includes the distal tip, distal bond, balloon, scoring element, two marker bands, inner member, and intermediate bond.All device components proximal to the intermediate bond were not returned; which includes the transition tubing, proximal bond, proximal shaft, strain relief, and hub/luer.Visual inspection found a bent distal tip and an accordioned balloon that detached from the intermediate bond.Additionally, a longitudinal tear was noted on the proximal portion of the balloon and the scoring element was partially detached at the intermediate bond.Based on the complaint details, the angiosculpt device was used off-label.The balloon was inflated above rbp and ruptured.The ifu warns to not exceed the rated burst pressure as indicated on the product label.For device removal, some degree of force was applied that likely caused or contributed to the device separation.The ifu warns if resistance is met during manipulation, determine the cause of the resistance before proceeding.In addition, retained device component is listed as a possible adverse effect of the procedure.
 
Event or Problem Description
The angiosculpt device was inserted in isr of the mid sfa with no issues.Then, the balloon was inflated above rbp and the balloon ruptured.Upon removal, resistance was noted and the balloon portion got caught in the introducer sheath.In order to remove from the patient, some degree of force was applied, resulting in a device separation.The distal portion of the balloon was left in the patient; however it was able to be removed by performing a cut down approach.No piece of the angiosculpt device was retained in the patient.The procedure was completed with a laser device.

Brand Name
ANGIOSCULPT PTA SCORING BALLOON CATHETER (OTW)
Common Device Name
CATHETER, PERCUTANEOUS, CUTTING/SCORING
Manufacturer (Section D)
SPECTRANETICS
5055 brandin court
fremont CA 94538
MDR Report Key10752683
Report Number3005462046-2020-00043
Device Sequence Number1061414
Product Code PNO
UDI-Device Identifier00813132021573
UDI-Public00813132021573
Combination Product (Y/N)Y
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K133998
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/22/2022
Device Model Number2249-60200
Device Catalogue Number2249-60200
Device Lot NumberG20040023
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK: 0.014" APPROACH HYDRO ST GUIDE WIRE; COOK: 6F FLEXOR ANSEL 45CM INTRODUCER SHEATH
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age73 YR
Patient Weight84